Advertisement

Reactions Weekly

, Volume 1766, Issue 1, pp 172–172 | Cite as

Insulin/piperacillin/tazobactam

DRESS syndrome complicated by fulminant type 1 diabetes mellitus, and hypoglycaemia: case report
Case report
  • 1 Downloads

A 9-month-old boy developed DRESS syndrome which was complicated by fulminant type 1 diabetes mellitus during empirical treatment with piperacillin/tazobactam for pneumonia. He received insulin for the fulminant type 1 diabetes mellitus, however he developed hypoglycaemia [dosages not stated; not all routes stated].

The boy was admitted to a paediatric ICU in China, with tachypnoea and cyanosis. Following investigations, he was diagnosed with severe pneumonia, acute respiratory failure, and pulmonary hypertension. He was treated empirically and underwent tracheal intubation followed by mechanical ventilation. On hospital day 6, his meropenem therapy was switched to piperacillin/tazobactam.

Two weeks later, he was weaned off from mechanical ventilation and transferred to the paediatric general ward. On hospital day 21 (general ward day 3), an itchy maculopapular rash was noted on his face. The rash subsequently extended to his trunk and extremities, with additional facial swelling....

Reference

  1. Zhu B, et al. Fulminant type 1 diabetes mellitus caused by drug reaction with eosinophilia and systemic symptoms (DRESS): A case report and review of the literature. Frontiers in Endocrinology 10: 2019. Available from: URL: http://doi.org/10.3389/fendo.2019.00474 - China

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations